Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 33, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Nov 26, 2008, 12:25 AM PST for Los Angeles County, California. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2008, 12:25 AM PST (08:25 UTC)
- Expired
- Nov 26, 2008, 2:15 AM PST
- In force
- 110 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 56 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 260825 FFWLOX CAC037-261015- /O.NEW.KLOX.FF.W.0033.081126T0825Z-081126T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 1225 AM PST WED NOV 26 2008 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... THE SANTA ANITA BURN AREA IN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 215 AM PST * AT 1215 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL ACROSS THE SANTA ANITA BURN AREA. RAINFALL RATES OF ONE HALF INCH PER HOUR ARE EXPECTED THROUGH 215 AM PST. * LOCATIONS IN THE WARNING AREA INCLUDE LOCATIONS IN AND NEAR THE SANTA ANITA BURN AREA. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. LAT...LON 3420 11806 3419 11803 3416 11802 3417 11808 TIME...MOT...LOC 0819Z 180DEG 0KT 3418 11804 $$ MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE (ALL LOWERCASE LETTERS) BRUNO
1 follow-up statement
000 WGUS76 KLOX 260916 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 116 AM PST WED NOV 26 2008 CAC037-261015- /O.CON.KLOX.FF.W.0033.000000T0000Z-081126T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 116 AM PST WED NOV 26 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE SANTA ANITA BURN AREA OF CENTRAL LOS ANGELES COUNTY UNTIL 215 AM PST... AT 110 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO OCCASIONALLY HEAVY RAIN MOVING INTO THE SANTA ANITA BURN AREA. RAINFALL RATES OF UP TO TWO THIRDS OF AN INCH PER HOUR ARE EXPECTED THROUGH 215 AM PST. THIS RAINFALL IS EXPECTED TO CAUSE FLASH FLOODING AND DEBRIS FLOWS IN AND AROUND THE BURN AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING AND DEBRIS FLOWS. IF FLASH FLOODING OR DEBRIS FLOWS ARE OBSERVED ACT QUICKLY. LAT...LON 3420 11806 3419 11803 3416 11802 3417 11808 TIME...MOT...LOC 0909Z 180DEG 0KT 3418 11804 $$ SIRARD MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE (ALL LOWERCASE LETTERS)
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 25, 8:45 PM PST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 25, 8:45 PM PST, 3 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 845 PM PST TUE NOV 25 2008 .SHORT TERM (TONIGHT-FRI)... LATEST WATER VAPOR IMAGERY SHOWS UPPER CUT OFF LOW BEGINNING TO PIVOT TO A SLIGHTLY NEGATIVE TILT AROUND 250 NM OFF POINT CONCEPTION AS IT CONTINUES TO PULL UP SUBTROPICAL MOISTURE FROM THE SOUTH. WITH THE LOW BEGINNING TO BECOME NEGATIVELY TILTED...THIS WILL HELP TO INCREASE DIFFLUENT ACROSS THE FORECAST AREA WHILE STRONG DIVERGENCE ALOFT ASSOCIATED WITH THE JET WILL CONTINUE THROUGH AT LEAST 12Z. EXPECT EMBEDDED THUNDERSTORMS TO CONTINUE ACROSS PORTIONS OF THE FORECAST AREA OVERNIGHT AS GOOD DYNAMICS ALOFT WILL HELP KEEP THE ATMOSPHERE UNSTABLE WITH THESE FRONTAL BANDS. EXPECT CONTINUED TRAINING OF MODERATE TO LOCALLY HEAVY RAIN BANDS AS UPPER LOW WILL BE SLOW TO MOVE EASTWARD TONIGHT. MODELS CONTINUE TO INITIALIZE WELL WITH THE NAM-WRF AND GFS MODELS BRINGING THE HEAVIEST RAINFALL TO SANTA BARBARA AND VENTURA COUNTIES THIS EVENING THROUGH AT LEAST MIDNIGHT...WITH LOS ANGELES COUNTY EXPECTING THE HEAVIEST RAINFALL AFTER 9 PM THROUGH THE OVERNIGHT HOURS. ALTHOUGH THE MODELS ARE IN AGREEMENT WITH THE TIMING OF THE HEAVIEST RAINFALL...THE GFS IS MORE BULLISH WITH PRECIP AMOUNTS THROUGH WEDNESDAY. THE GFS IS ADVERTISING THE HEAVIEST SHOWERS ACROSS THE EASTERN SBA COUNTY MTNS AND VENTURA COUNTY MTNS WITH PRECIP TOTALS JUST UNDER 2.25 INCHES BY TOMORROW AFTERNOON. THAT BEING SAID...BASED ON THE LATEST SATELLITE IMAGERY AND THE SLOW MOVEMENT OF THE UPPER LOW...HEAVIEST RAINFALL TOTALS WILL BE OVER 3 INCHES IN THE MOUNTAINS...WITH SOME LOCAL RATES TO AROUND 4 INCHES IN THE FAVORED SOUTH FACING SLOPES BY TOMORROW AFTERNOON. WILL INCREASE EXPECTED RAIN TOTALS WITH 3/4 TO 1/12 INCHES INCH ACROSS COASTAL AREAS...WITH VALLEYS AND ADJACENT FOOTHILLS RECEIVING BETWEEN 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS ACROSS SOUTH FACING MTNS. THERE WILL BE DECENT SOUTHERLY FLOW ACROSS THE SBA/VTU COUNTY MTNS AT 850 MB TO HELP ENHANCE RAIN TOTALS...BUT LA COUNTY 850 MB WIND FIELD KEEPS WIND DIRECTION OUT OF THE SE TO E THROUGH THE OVERNIGHT HOURS. THIS COULD HINDER OVERALL RAINFALL TOTALS A BIT DUE TO TH W-E ORIENTATION OF THE SAN GABRIEL RANGE AND WILL NOT BENEFIT WITH BEST OROGRAPHIC LIFT. THE CUT-OFF LOW WILL BEGIN TO PUSH EASTWARD AND SETTLE OVER SRN/CNTRL CAL BY WED AFTERNOON. THE FRONTAL BANDS SHOULD HAVE PUSHED TO THE EAST OF THE AREA BY MID MORNING...HOWEVER WITH THE COLD UPPER LOW MOVING OVERHEAD WITH SOME POCKETS OF SUNSHINE AT THE SURFACE...THE ATMOSPHERE SHOULD BECOME UNSTABLE WITH RANDOM SHOWERS AND THUNDERSTORMS DEVELOPING JUST ABOUT ANYWHERE ACROSS THE FORECAST AREA. THERE COULD BE SOME ADDITIONAL LOCALLY INTENSE RAINFALL WITH SOME OF THESE STORMS. THERE WILL CONTINUE TO BE CONCERNS FOR DEBRIS FLOWS FROM THE BURN AREAS AFTER THE MAIN FRONTAL SYSTEM MOVES THOUGH BY MORNING AS THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE. A FEW SHOWERS WILL LINGER ACROSS LA/VTU COUNTIES WED NIGHT AND POSSIBLY INTO EARLY THANKSGIVING MORNING. AT THIS POINT...NAM-WRF CROSS SECTIONS CONTINUE TO KEEP LOW LEVEL MOISTURE ACROSS MUCH OF THE FORECAST AREA ON THANKSGIVING DAY. THIS SHOULD TRANSLATE INTO PARTLY TO MOSTLY CLOUDY SKIES WITH A FEW SHOWERS POSSIBLE...MAINLY ACROSS THE MTNS OF LA/VTU COUNTIES. BUT TEMPS SHOULD BE QUITE COOL WITH MOST COASTAL AND VALLEYS IN THE 60S...WITH HIGHS NEAR 60 ACROSS THE ANTELOPE VALLEY ...FROM PREVIOUS DISCUSSION... DRY BUT COOL WEATHER IS EXPECTED FRIDAY. .LONG TERM (SAT-TUE)...MODELS STILL INDICATING OFFSHORE FLOW FOR THIS WEEKEND, PEAKING SUNDAY, THEN WEAKER MONDAY AND TUESDAY. ADVISORY LEVELS WINDS ARE POSSIBLE, ESPECIALLY SUNDAY AND MONDAY. MODELS SUGGESTING A SLIGHTLY WARMER EVENT THAN EARLIER RUNS SO IVE BUMPED UP TEMPS ABOUT 5 DEGREES MOST AREAS. STILL NOT A HOT SANTA ANA EVENT WITH LOW ELEVATIONS HIGHS MOSTLY IN THE 70S. && .AVIATION...25/1940Z. AN INCREASING CHANCE OF MVFR CONDITIONS WILL SPREAD ACROSS THE FORECAST AREA DURING THE DAY...FIRST IMPACTING THE SANTA BARBARA SOUTH COAST BEFORE SPREADING NORTH AND EAST FROM THERE. BY TONIGHT...MANY LOCATIONS WILL EXPERIENCE MVFR AND LOCAL IFR CONDITIONS IN OVERCAST SKIES AND RAIN. KLAX MAY HAVE TO DEAL WITH EAST WINDS AROUND 10 KT WEDNESDAY MORNING. KLAX...DETERIORATING CONDITIONS WITH MVFR BY EVENING AND OCCASIONAL IFR CONDITIONS OVERNIGHT INTO WED MORNING. THERE IS ALSO A THREAT OF EAST WINDS TO 10 KT WEDNESDAY MORNING. THE DIFFICULT ISSUE IS THE TIMING OF RAINFALL. THERE IS A 40 PERCENT CHANCE OF THE RAIN STARTING LATER THAN IN THE CURRENT TAF. KBUR...DETERIORATING CONDITIONS WITH MVFR BY EVENING AND OCCASIONAL IFR CONDITIONS OVERNIGHT INTO WED MORNING. THE DIFFICULT ISSUE IS THE TIMING OF RAINFALL. THERE IS A 40 PERCENT CHANCE OF THE RAIN STARTING LATER THAN IN THE CURRENT TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR THE BURN AREAS (SEE LAXFFALOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...KAPLAN/WOFFORD AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 25, 6:00 AM PST, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST TUE NOV 25 2008 CAZ034>041-044>046-051>054-059-087-088-547-548-261400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST TUE NOV 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A LARGE STORM WILL APPROACH THE AREA LATER TODAY. HEAVY RAIN AND THUNDERSTORMS WILL POSE HAZARDS TO BOATERS DURING THE AFTERNOON. HEAVY RAIN LATE THIS AFTERNOON WILL BRING HAZARDOUS WET ROADWAY CONDITIONS TO THE AREA AND ALSO CREATE THE POTENTIAL FOR DEBRIS FLOWS IN THE BURN AREAS. A SLIGHT CHANCE OF THUNDERSTORMS WILL BRING LIGHTNING HAZARDS TO ALL AREAS. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY HEAVY RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS ALONG WITH THE DRIVING AND FLOODING HAZARDS WILL CONTINUE INTO WEDNESDAY NIGHT. SNOW WILL FALL TO 6500 FEET CREATING HAZARDOUS MOUNTAIN TRAVEL. GUSTY CANYON WINDS WILL CREATE LOCAL DRIVING HAZARDS OVER THE WEEKEND. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 10:12 PM PST | Flash Flood Warning | LOX | Santa Barbara | 108 min |
| Nov 25, 10:55 PM PST | Flash Flood Warning | LOX | Los Angeles | 80 min |
| Nov 25, 11:18 PM PST | Flash Flood Warning | LOX | Los Angeles | 87 min |
| Nov 26, 12:30 AM PST | Areal Flood Advisory | LOX | Los Angeles | 5 hr |
| Nov 26, 12:52 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Nov 26, 1:23 AM PST | Flash Flood Warning | LOX | Los Angeles | 112 min |
| Nov 26, 1:35 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Nov 26, 2:20 AM PST | Flash Flood Warning | LOX | Los Angeles | 115 min |
| Nov 26, 3:28 PM PST | Flash Flood Warning | LOX | Los Angeles | 92 min |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.